Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2012, 6:43 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 13, 2012, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:00 PM CDT | HAIL 0.25 | Dry Creek, LA | PUBLIC REPORTS VIA FACEBOOK PEA SIZE HAIL NEAR DRY CREEK |
| Jun 13, 7:12 PM CDT | HAIL 0.5 | 2 S Deridder, LA | PUBLIC REPORTS VIA FACEBOOK MARBLE SIZE HAIL SOUTH OF DERIDDER |
| Jun 13, 7:13 PM CDT | HAIL 1.75 | Deridder, LA | BEAUREGARD SHERIFF REPORTED GOLFBALL SIZE HAIL IN DERIDDER AS WELL AS NUMEROUS POWER OUTAGES |
| Jun 13, 7:15 PM CDT | HAIL 0.25 | Deridder, LA | KPLC RELAYED A PUBLIC REPORT OF DIME SIZE HAIL NEAR DERIDDER. |
| Jun 13, 7:19 PM CDT | TSTM WND DMG | Deridder, LA | BEAREGARD ELECTRIC COMPANY REPORTS TREES DOWN ON PARK ROAD IN DERIDDER. TIME ESTIMATED BY RADAR. |
| Jun 13, 7:22 PM CDT | HAIL 1.5 | Deridder, LA | PUBLIC REPORTS 1.5 INCH HAIL IN DERIDDER |
| Jun 13, 7:23 PM CDT | HAIL 0.88 | Deridder, LA | PUBLIC REPORTS VIA FACEBOOK NICKEL SIZE HAIL IN DERIDDER AND MULTIPLE TREE LIMBS DOWN. |
| Jun 13, 7:31 PM CDT | HAIL 1 | Reeves, LA | ALLEN PARISH SHERIFF REPORTS QUARTER SIZE HAIL IN REEVES AND MULTIPLE POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2734 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS54 KLCH 132343
SVRLCH
LAC003-011-140045-
/O.NEW.KLCH.SV.W.0058.120613T2343Z-120614T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES REEVES...
NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...DRY CREEK...DE RIDDER...
* UNTIL 745 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES SOUTHEAST OF DE
RIDDER...MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE RIDDER BY 650 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3077 9335 3089 9338 3088 9315 3060 9278
3044 9306
TIME...MOT...LOC 2343Z 158DEG 29KT 3082 9323
$$
K. KUYPER1 follow-up statement
052 WWUS54 KLCH 140025 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 725 PM CDT WED JUN 13 2012 LAC003-011-140045- /O.CON.KLCH.SV.W.0058.000000T0000Z-120614T0045Z/ BEAUREGARD LA-ALLEN LA- 725 PM CDT WED JUN 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHWESTERN ALLEN AND NORTHEASTERN BEAUREGARD PARISHES... AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REEVES..MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN ALLEN PARISH AT 740 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && LAT...LON 3076 9334 3087 9314 3058 9281 3044 9306 TIME...MOT...LOC 0025Z 000DEG 7KT 3047 9304 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:56 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 13, 3:56 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 PM CDT WED JUN 13 2012 .DISCUSSION... LOOKING AT THE CURRENT RADAR, VARIOUS ISOLATED SHOWERS THAT HAD DEVELOPED TO THE SOUTH HAVE SINCE MOVED TO THE NORTHEAST OF THE FORECAST REGION. AS THE SEA BREEZE CONTINUES TO MOVE INLAND, A FEW MORE SHOWERS MAY DEVELOP ALONG THE COAST AND PROGRESS AT A MODERATE PACE. THESE AFTERNOON STORMS ARE NOT ANTICIPATED TO BECOME SEVERE ALTHOUGH BRIEF BUT HEAVY RAIN COULD CONTINUE TO FALL. CURRENTLY WV/IR SAT AND SURFACE ANALYSIS SHOWS A HIGH PRESSURE SYSTEM DOMINATING THE GREAT LAKES REGION BEHIND A WEAK LOW PRESSURE SYSTEM OFF THE COAST OF VIRGINIA. A CORRESPONDING FRONT HAS STALLED OVER EASTERN GEORGIA TO CENTRAL LOUISIANA. THIS STALLED FRONT HAS CONTRIBUTED TO THE ISOLATED STORMS OCCURRING IN OUR FORECAST AREA. THIS SYSTEM WILL SOON DISSIPATE INTO A SHORTWAVE TROUGH INTO THE WEEKEND. AS FAR AS THE FORECAST GOES, TRENDED MORE TOWARDS THE EUROPEAN MODEL. THROUGHOUT THE FORECAST WEEK THE MODEL EXHIBITS ZONAL UPPER LEVEL FLOW INTO THE WEEKEND, WITH RELATIVE HUMIDITY REACHING MODERATE VALUES OF UPPER SIXTIES AT THE SURFACE. EXPECT WITH THE STALLED FRONT AND WARM MOIST CONDITIONS THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE WEEKEND. CHOSE TO KEEP THE POPS FROM THE PREVIOUS FORECAST. WITH ISOLATED ACTIVITY ITS DIFFICULT TO HAVE CONFIDENCE IN EXACTLY WHERE THE ACTIVITY WILL BE. THE TEMPERATURE DIFFERENCES IN THE GULF SHOULD FORM A SEA BREEZE OVER THE NEXT COUPLE OF DAYS. LONG TERM WE HAVE BEGUN A PROGRESSIVE SUMMER PATTERN OF AFTERNOON CONVECTION AND ARE CARRYING A 20 POP FOR MOST OF THE AFTERNOON DAYS. DEAL/STACKHOUSE && .MARINE... A WEAKENING COLD FRONT WILL CONTINUE ACT AS A FOCUS FOR SHOWERS AND STORMS ACROSS THE REGION WHILE UPPER DISTURBANCES MOVE ACROSS THE DEEP SOUTH. THE BOUNDARY WILL DISSIPATE INTO THE WEEKEND AND A RIDGE WILL BUILD IN FROM THE NORTH, HOWEVER A FEW SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 89 73 90 73 / 20 30 10 20 10 KBPT 73 90 74 90 73 / 20 30 10 20 10 KAEX 70 91 70 93 71 / 20 30 10 20 10 KLFT 73 90 72 91 73 / 20 30 10 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 11:22 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1122 AM CDT WED JUN 13 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141630- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1122 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING STRIKES, GUSTY WINDS, TROPICAL FUNNEL CLOUDS, AND PERIODS OF HEAVY RAIN ARE EXPECTED TO BE THE BIGGEST THREATS. MINOR FLOODING OF POORLY DRAINED AREAS MAY BE A CONCERN IF A STORM REMAINS OVER AN AREA THAT RECEIVED HIGHER ACCUMULATIONS DURING THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING STRIKES IS EXPECTED TO BE THE BIGGEST THREAT. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-141630- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1122 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS TODAY AND TONIGHT. THE BIGGEST THREATS WILL BE GUSTY WINDS, POSSIBLE FUNNEL CLOUDS, AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS THURSDAY THROUGH TUESDAY. OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jun 13, 6:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 623 PM CDT WED JUN 13 2012 LAZ030-031-042-132345- BEAUREGARD LA-ALLEN LA-JEFFERSON DAVIS LA- 623 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND JEFFERSON DAVIS PARISHES UNTIL 645 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LONGVILLE TO LEBLANC...MOVING NORTHWEST AT 10 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... HARMONY BY 640 PM... TULLA AND DRY CREEK BY 645 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3083 9326 3065 9282 3034 9289 3055 9328 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:23 PM CDT | Special Weather Statement | LCH | Allen | 22 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.